MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL SMOOTH SHANK SCREW (DIA.3.5 MM X 34 MM L); APPLIANCE, FIXATION, SPINAL INTERLAMINAL

ZIMMER BIOMET SPINE, INC. POLYAXIAL SMOOTH SHANK SCREW (DIA.3.5 MM X 34 MM L); APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 07.01707.013
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2025-00336 through 3012447612-2025-00338.
 
Event or Problem Description
A distributor reported receiving three 4.0x26 polyaxial smooth shank screws in packaging labelled for 3.5x34 screws.This was discovered prior to surgical use and there was no patient involvement.This is report three of three for this event.
 
Additional Manufacturer Narrative
Corrections in d9 and h3.Additional information in h6: investigation type, findings, and conclusions.A visual inspection revealed the packaged screw is part number 07.01707.024 however, the label on the package is for part number 07.01707.013.A review of the initial dhr indicated that the device was likely conforming when it left (b)(6) control.However, based on the inspection of the returned device, it is now known that the device was not conforming.The part looks to have gone through the bag and tag process where it was relabeled and it appears that the incorrect part number was entered on the label during this relabeling process.An internal nc and hhed have been initiated to further investigate the nonconformance.The complaint is confirmed for virage screw for the failure of the package label not matching the device when received.The failure could possibly be attributed to improper packaging practices related to product identification.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
POLYAXIAL SMOOTH SHANK SCREW (DIA.3.5 MM X 34 MM L)
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key23426762
Report Number3012447612-2025-00338
Device Sequence Number15517197
Product Code KWP
UDI-Device Identifier03662663111751
UDI-Public(01)03662663111751(10)62701695
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number07.01707.013
Device Lot Number62701695
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic